MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION ATOLL; PRE-BENT OCCIPITAL ROD (110 DEGREES -170MM)

SEASPINE ORTHOPEDICS CORPORATION ATOLL; PRE-BENT OCCIPITAL ROD (110 DEGREES -170MM)
Model Number 16-33-0170
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Neck Pain (2433); Limb Pain (4836)
Type of Reportable Event Malfunction
Event or Problem Description
Orthofix was made aware on 17 mar 2026 that a patient underwent a spinal surgery consisting of the atoll and sierra oct systems.The index surgery was performed on (b)(6) 2021 involving a posterior construct spanning from occipital to t2.The patient reportedly remained hospitalized for approximately one week postoperatively due to complications and pain.There were then follow-ups conducted for approximately 3 months, after which care was discontinued at the surgeon's discretion.The patient reported a persistent audible noise post-implantation.The patient was then seen on (b)(6) 2022 by a different surgeon than the one that performed the index surgery.At this follow-up, the patient reported pain in the right side of the neck, shoulder, and arm.The patient was diagnosed with cervical pseudarthrosis at c1c2, a fractured rod breakage at c1c2 on the left, screw loosening in the occipital plate, bilateral c1, bilateral c2, lateral positioning of t2 screw on the right, and lateral mass screw loosening at c3, c4 and c5.A revision surgery was then conducted on (b)(6) 2022.Post-operatively, the patient reported ongoing pain at t2-t3, nerve-related symptoms including scapular and shoulder issues, and the potential need for additional surgical intervention.The part number of the rod that fractured was 16-33-0170 pre-bent occipital rod (110 degrees -170mm).The reporter did not specify the part numbers of the screws which loosened.This report is being submitted to document the 16-33-0170 pre-bent occipital rod fracture.
 
Additional Manufacturer Narrative
Although the reporter stated that the explanted hardware had been retained, no associated complaint products have been returned for evaluation.Additionally, no postoperative imaging confirming the reported malfunctions were provided.Due to the absence of the returned devices, the specific root cause cannot be conclusively determined.Review of labeling: possible adverse events.Like other spinal system implants, the following adverse events are possible.This list is not exhaustive: delayed union or nonunion (pseudarthrosis).Bending, disassembly, or fracture of implant and components.Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration, or pain.Pain, discomfort, or abnormal sensations due to the presence of the device.

Brand Name
ATOLL
Common Device Name
PRE-BENT OCCIPITAL ROD (110 DEGREES -170MM)
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
Manufacturer Contact
robin quiusky
5770 armada dr.
carlsbad, CA 92008
MDR Report Key24849124
Report Number3012120772-2026-00019
Device Sequence Number8936418
Product Code MNI
UDI-Device Identifier10889981034498
UDI-Public10889981034498
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083863
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16-33-0170
Device Catalogue Number16-33-0170
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Initial Report FDA Received Date04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
16-17-0000 LOCKING SCREW ASSEMBLY; 16-30-3141 MEDIUM OCCIPITAL PLATE; 50-0035 CLOSED LATERAL CONNECTOR, 3.5 ROD; 50-1000 SIERRA LOCKING CAP; 50-2012 CONTOURED CROSSBAR, MEDIUM, 3.5 ROD; 50-2013 CONTOURED CROSSBAR, LARGE, 3.5 ROD
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown